Alert archive / Virginia / Flash Flood Warnings in 2016

Flash Flood Warning 52, NWS Baltimore/Washington

September 29, 20167 counties in Virginia; Berkeley County, Jefferson County, Morgan County, West Virginia

NWS Baltimore/Washington issued this flash flood warning at Sep 29, 2016, 2:34 AM EDT for 7 counties in Virginia; Berkeley County, Jefferson County, Morgan County, West Virginia. It was in force for 5 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 29, 2016, 2:34 AM EDT (06:34 UTC)
Expired
Sep 29, 2016, 8:00 AM EDT
In force
5 hr
Issued by
NWS Baltimore/Washington
Area
Storm-based polygon
Flood severity
None

Counties City of Winchester, VA, Clarke County, VA, Fauquier County, VA, Frederick County, VA, Loudoun County, VA, Rappahannock County, VA, Warren County, VA, Berkeley County, WV, Jefferson County, WV, Morgan County, WV

The radar

The Sterling radar (KLWX), 51 km from the middle of the area, began a volume at 06:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 29, 2:50 AM EDTFLASH FLOOD2 Ene Bethel, VAROUTE 50 WESTBOUND CLOSED NEAR SWIFT SHOALS ROAD DUE TO FLOODING

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 6.6 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2016-09-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 131 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2016-09-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 263 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
131 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
534 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
263 m²/s²
0-3 km storm-relative helicity
327 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted.

322 
WGUS51 KLWX 290634
FFWLWX
VAC043-061-069-107-157-187-840-WVC003-037-065-291200-
/O.NEW.KLWX.FF.W.0052.160929T0634Z-160929T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
234 AM EDT THU SEP 29 2016

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN RAPPAHANNOCK COUNTY IN NORTHWESTERN VIRGINIA...
  THE CITY OF WINCHESTER IN NORTHWESTERN VIRGINIA...
  WEST CENTRAL LOUDOUN COUNTY IN NORTHERN VIRGINIA...
  CLARKE COUNTY IN NORTHWESTERN VIRGINIA...
  EASTERN FREDERICK COUNTY IN NORTHWESTERN VIRGINIA...
  NORTHEASTERN WARREN COUNTY IN NORTHWESTERN VIRGINIA...
  NORTHWESTERN FAUQUIER COUNTY IN NORTHERN VIRGINIA...
  SOUTH CENTRAL MORGAN COUNTY IN THE PANHANDLE OF WEST VIRGINIA...
  SOUTHWESTERN JEFFERSON COUNTY IN THE PANHANDLE OF WEST VIRGINIA...
  SOUTHWESTERN BERKELEY COUNTY IN THE PANHANDLE OF WEST VIRGINIA...

* UNTIL 800 AM EDT

* AT 234 AM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED HEAVY RAIN
  ACROSS THE AREA. UP TO THREE INCHES OF RAIN HAVE ALREADY FALLEN.
  FLASH FLOODING IS ALREADY OCCURRING.

* SOME LOCATIONS THAT ARE EXPECTED TO EXPERIENCE FLOODING INCLUDE...
  WINCHESTER...FRONT ROYAL...MILLWOOD PIKE...BERRYVILLE...INWOOD...
  HUME...DELAPLANE...LINDEN...MARSHALL...CHESTER GAP...BOYCE...
  MIDDLEWAY...FLINT HILL...GAINESBORO...RIDGEWAY...MARKHAM...
  VANVILLE...WHITE POST...GLENGARY AND HOWELLSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

&&

LAT...LON 3943 7795 3882 7784 3874 7809 3942 7831

$$

RCM
4 follow-up statements
091 
WGUS71 KLWX 290710
FFSLWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
310 AM EDT THU SEP 29 2016

VAC157-290719-
/O.CAN.KLWX.FF.W.0052.000000T0000Z-160929T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RAPPAHANNOCK VA-
310 AM EDT THU SEP 29 2016

...THE FLASH FLOOD WARNING FOR NORTHEASTERN RAPPAHANNOCK COUNTY IS
CANCELLED...

LAT...LON 3940 7801 3887 7791 3884 7806 3940 7823

$$

VAC043-061-069-107-187-840-WVC003-037-065-291200-
/O.CON.KLWX.FF.W.0052.000000T0000Z-160929T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CITY OF WINCHESTER VA-LOUDOUN VA-CLARKE VA-FREDERICK VA-WARREN VA-
FAUQUIER VA-MORGAN WV-JEFFERSON WV-BERKELEY WV-
310 AM EDT THU SEP 29 2016

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 AM EDT FOR
SOUTHWESTERN LOUDOUN COUNTY IN NORTHERN VIRGINIA...CLARKE...EASTERN
FREDERICK AND NORTHEASTERN WARREN COUNTIES IN NORTHWESTERN
VIRGINIA...NORTHWESTERN FAUQUIER COUNTY IN NORTHERN VIRGINIA...
SOUTHERN MORGAN...WEST CENTRAL JEFFERSON AND SOUTHWESTERN BERKELEY
COUNTIES IN THE PANHANDLE OF WEST VIRGINIA AND THE NORTHEASTERN CITY
OF WINCHESTER...

AT 309 AM EDT...FLASH FLOODING IS ALREADY OCCURRING. THE HEAVIEST
RAIN HAS MOVED OUT OF THE AREA BUT MORE HEAVY RAIN IS POSSIBLE
DURING THE NEXT FEW HOURS.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
WINCHESTER...MILLWOOD PIKE...BERRYVILLE...INWOOD...DELAPLANE...
LINDEN...BOYCE...RIDGEWAY...MARKHAM...WHITE POST...GLENGARY...
HOWELLSVILLE...BLUE MOUNTAIN...BETHEL...WADESVILLE...MILLWOOD...
GREENWOOD...CLEAR BROOK...STEPHENSON AND BRUCETOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

&&

LAT...LON 3940 7801 3887 7791 3884 7806 3940 7823

$$

RCM
481 
WGUS71 KLWX 290909
FFSLWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
509 AM EDT THU SEP 29 2016

VAC043-061-187-WVC003-037-290919-
/O.CAN.KLWX.FF.W.0052.000000T0000Z-160929T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLARKE VA-WARREN VA-FAUQUIER VA-JEFFERSON WV-BERKELEY WV-
509 AM EDT THU SEP 29 2016

...THE FLASH FLOOD WARNING FOR CLARKE...NORTHEASTERN WARREN...
NORTHWESTERN FAUQUIER...WEST CENTRAL JEFFERSON AND SOUTHWESTERN
BERKELEY COUNTIES IS CANCELLED...

LAT...LON 3937 7820 3927 7803 3920 7807 3918 7807
      3912 7811 3910 7811 3902 7796 3902 7794
      3901 7794 3901 7797 3907 7806 3908 7813
      3940 7823

$$

VAC069-107-840-WVC065-291200-
/O.CON.KLWX.FF.W.0052.000000T0000Z-160929T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CITY OF WINCHESTER VA-LOUDOUN VA-FREDERICK VA-MORGAN WV-
509 AM EDT THU SEP 29 2016

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 AM EDT FOR
SOUTHWESTERN LOUDOUN COUNTY IN NORTHERN VIRGINIA...EASTERN FREDERICK
COUNTY IN NORTHWESTERN VIRGINIA AND SOUTHERN MORGAN COUNTIES IN THE
PANHANDLE OF WEST VIRGINIA AND THE NORTHEASTERN CITY OF WINCHESTER...

AT 509 AM EDT...FLOODING CONTINUES.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
WINCHESTER...MILLWOOD PIKE...BRUCETOWN...CEDAR HILL...GREENWOOD...
CLEAR BROOK...STEPHENSON AND CEDAR GROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

&&

LAT...LON 3937 7820 3927 7803 3920 7807 3918 7807
      3912 7811 3910 7811 3902 7796 3902 7794
      3901 7794 3901 7797 3907 7806 3908 7813
      3940 7823

$$

RCM
282 
WGUS71 KLWX 290910
FFSLWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
510 AM EDT THU SEP 29 2016

VAC107-290920-
/O.CAN.KLWX.FF.W.0052.000000T0000Z-160929T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOUDOUN VA-
510 AM EDT THU SEP 29 2016

...THE FLASH FLOOD WARNING FOR SOUTHWESTERN LOUDOUN COUNTY IS
CANCELLED...

LAT...LON 3926 7803 3920 7807 3918 7807 3917 7808
      3912 7811 3910 7811 3909 7813 3939 7823

$$

VAC069-840-WVC065-291200-
/O.CON.KLWX.FF.W.0052.000000T0000Z-160929T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CITY OF WINCHESTER VA-FREDERICK VA-MORGAN WV-
510 AM EDT THU SEP 29 2016

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 AM EDT FOR
NORTHEASTERN FREDERICK COUNTY IN NORTHWESTERN VIRGINIA AND SOUTHERN
MORGAN COUNTIES IN THE PANHANDLE OF WEST VIRGINIA AND THE
NORTHEASTERN CITY OF WINCHESTER...

AT 510 AM EDT...FLOODING IS OCCURRING.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
WINCHESTER...BRUCETOWN...CEDAR HILL...GREENWOOD...CLEAR BROOK...
STEPHENSON AND CEDAR GROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

&&

LAT...LON 3926 7803 3920 7807 3918 7807 3917 7808
      3912 7811 3910 7811 3909 7813 3939 7823

$$

RCM
105 
WGUS71 KLWX 290913
FFSLWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
513 AM EDT THU SEP 29 2016

VAC069-840-WVC065-290922-
/O.CAN.KLWX.FF.W.0052.000000T0000Z-160929T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CITY OF WINCHESTER VA-FREDERICK VA-MORGAN WV-
513 AM EDT THU SEP 29 2016

...THE FLASH FLOOD WARNING FOR NORTHEASTERN FREDERICK COUNTY IN
NORTHWESTERN VIRGINIA AND MORGAN COUNTIES IN THE PANHANDLE OF WEST
VIRGINIA AND THE NORTHEASTERN CITY OF WINCHESTER IS CANCELLED...

THE THREAT OF RAPID-LIFE THREATENING FLOODING HAS ENDED...BUT SOME
FLOODING IS ONGOING. A FLOOD WARNING HAS BEEN ISSUED TO REPLACE THE
FLASH FLOOD WARNING.

LAT...LON 3926 7803 3920 7807 3918 7807 3917 7808
      3912 7811 3910 7811 3909 7813 3939 7823

$$

RCM

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this flash flood warning went out at Sep 29, 1:59 AM EDT, 35 minutes earlier.

Area forecast discussion, Sep 29, 1:59 AM EDT, 35 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Baltimore MD/Washington DC
159 AM EDT Thu Sep 29 2016

.SYNOPSIS...
An upper level low will settle over Kentucky Thursday into Friday
before drifting across the Great Lakes this weekend. A persistent
onshore flow and rain event will occur across the Mid-Atlantic
through Friday. The low looks to track east across the northern
Mid-Atlantic early next week with a cold front eventually crossing
the area as the low moves offshore.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
Latest convective allowing models continue to have the south flow
bring increasing coverage of showers and thunderstorms across
the area through midnight with ongoing activity overnight.
Continued local heavy rain with ongoing flash flood threats. The
activity over southern VA has been slow moving and repeating in
places. Flooding threat is greatest if this occurs over sensitive
locations like urban areas. Looks like severe thunderstorm watch
can expire on time. Will coordinate on that now.

Low level flow increases and shifts easterly Thursday with swaths
of heavy rain persisting across the forecast area.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH FRIDAY NIGHT/...
Thursday is a day for all to be concerned about. BUFKIT soundings
are showing a strong low level easterly flow. This is a prime
heavy rain/flood producer. It is difficult to pick an exact spot
where the heaviest rain could fall but two areas of concern
appear to be 1) the area between DC and the PA border and 2) the
eastern slopes of the Blue Ridge. Flash flood watch is in effect
through Friday morning for the CWA with the exception of the
Highlands. Depending upon rainfall rates and fact that ground has
been dry this month we may see steadier rises on streams/creeks,
and over time see main stem rivers rise.

To summarize - high concern for localized flooding Thursday - widespread
rain with embedded excessive.

Despite the weak instability on Thursday a strong wind field
remains, so there could be a few stronger storms with wind/hail
threats with a Marginal risk west of the Blue Ridge.

The concern will definitely continue Thursday night as the upper
cutoff low continues to spin to our west. East/southeast flow will
keep the moisture streaming into the northern Mid Atlantic.
Flooding threat will persist.

Showers expected to continue through Friday night. Intensity looks
to decrease Friday evening, but this will need to be followed in
future forecasts. As of now the flash flood watch until 8am Friday
seems sufficient.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
Upper low will remain across the Ohio Valley this weekend. Hence, we
will need to keep a chance of showers in the forecast for at least
Saturday. However, that chance will be less than the end of the week
as the low will begin to lift toward the Great Lakes and eventually
the St. Lawrence Valley. That should permit a drying trend, making
Sunday the better of the two weekend days.

High temperatures will be near normal for the start of October.
Lows, on the other hand, will be about 5 to 10 degrees above normal,
due to the humidity from the influx of moisture.

High pressure should be back for early next week.

&&

.AVIATION /06Z THURSDAY THROUGH MONDAY/...
Upper-level low will impact the area today through Friday...bringing
IFR/LIFR to all the terminals. Heaviest rain expected late
tonight into Friday. Isolated thunderstorms are also possible
overnight and Thursday afternoon. Expect low ceilings through
Friday night with persists onshore flow.

Gradual improvement through the weekend. VFR should generally
prevail by Sunday.

&&

.MARINE...
Updated the SCA to Gale Warning for the main channel of the
Chesapeake Bay and eastern inlets until 14z Thursday...as ongoing
observations indicate gusts near Gales. SCA in effect for the
lower half of the Chesapeake Bay and lower Tidal Potomac...and for
all waters through 12z Friday...as gradient winds increase with
strengthening system. Gales possible Thursday as a southeast wind
increases. Gradient should begin to relax by later Friday...with
SCA winds less likely.

Upper low will slowly lift and fill this weekend. No flags
anticipated at this time.

&&

.TIDES/COASTAL FLOODING...
Persistent onshore flow with gusts 20 to 25 knots will bring a
steady increase to positive tidal departures across the waters through
Friday with at least southern areas (Annapolis and south) of the
bay and the entire tidal Potomac likely to see at least minor
coastal flooding by Thursday afternoon.

Went ahead with a coastal flood advisory for overnight at Straits
Pt in St Marys County and Thursday early afternoon which should be
more widespread. Will continue to monitor trends both up the MD
part of the Bay and Tidal Potomac.

May need to issue coastal flood watches for high tides as early as
Thursday night.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...Flash Flood Watch through Friday morning for DCZ001.
     Coastal Flood Advisory from 6 AM this morning to midnight EDT
     tonight for DCZ001.
MD...Flash Flood Watch through Friday morning for MDZ003>006-011-
     013-014-016>018-501>508.
     Coastal Flood Advisory until 8 PM EDT this evening for MDZ014-
     016-018.
     Coastal Flood Advisory until 6 PM EDT this evening for MDZ017.
VA...Flash Flood Watch through Friday morning for VAZ025>031-
     036>040-050>057-501-502-505>508.
     Coastal Flood Advisory until 8 PM EDT this evening for VAZ057.
     Coastal Flood Advisory from 6 AM this morning to midnight EDT
     tonight for VAZ054.
WV...Flash Flood Watch through Friday morning for WVZ050>053-055-
     501>504.
MARINE...Small Craft Advisory from 10 AM this morning to 8 AM EDT
     Friday for ANZ530>534-539>541-543.
     Gale Warning until 10 AM EDT this morning for ANZ530>534-
     539>541-543.
     Small Craft Advisory until 8 AM EDT Friday for ANZ535>538-542.

&&

Update...Melliott
Previous...Woody!/Jackson
Hazardous weather outlook, Sep 29, 1:50 AM EDT, 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
150 AM EDT THU SEP 29 2016

ANZ530>543-DCZ001-MDZ011-013-014-016>018-508-VAZ052>057-300600-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-SOUTHERN BALTIMORE-PRINCE GEORGES-
ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-SOUTHEAST HARFORD-
PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
150 AM EDT THU SEP 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...OVERNIGHT

A FLASH FLOOD WATCH IS IN EFFECT FOR THE ENTIRE OUTLOOK AREA.
PLEASE REFER TO FLASH FLOOD MESSAGE FOR MORE DETAILS.

A GALE WARNING IS IN EFFECT FOR THE MAIN CHANNEL OF THE CHESAPEAKE
BAY AND EASTERN INLETS.

GUSTY THUNDERSTORMS ARE POSSIBLE ACROSS THE WATERS OVERNIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE FLASH FLOOD WATCH CONTINUES THURSDAY INTO FRIDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

MDZ003>006-501>507-VAZ025>031-036>040-050-051-501>508-WVZ050>053-
055-501>506-300600-
WASHINGTON-FREDERICK MD-CARROLL-NORTHERN BALTIMORE-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-
NORTHWEST MONTGOMERY-CENTRAL AND SOUTHEAST MONTGOMERY-
NORTHWEST HOWARD-CENTRAL AND SOUTHEAST HOWARD-NORTHWEST HARFORD-
AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-
NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-WESTERN LOUDOUN-EASTERN LOUDOUN-
NORTHERN VIRGINIA BLUE RIDGE-CENTRAL VIRGINIA BLUE RIDGE-
HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-WESTERN GRANT-
EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-WESTERN PENDLETON-
EASTERN PENDLETON-
150 AM EDT THU SEP 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...OVERNIGHT

A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA EXCEPT THE SOUTHERN
ALLEGHENY HIGHLANDS. PLEASE REFER TO THE FLASH FLOOD MESSAGE FOR
MORE DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE FLASH FLOOD WATCH CONTINUES THURSDAY INTO FRIDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 28, 9:00 PM EDTCoastal Flood AdvisoryLWXArlington, Fairfax, King George, Stafford, City of Alexandria, City of Fairfax and 1 more4 days
Sep 28, 9:04 PM EDTSpecial Marine WarningLWX116 min
Sep 29, 1:46 AM EDTGale WarningLWX8 hr
Sep 29, 1:46 AM EDTSmall Craft AdvisoryLWX56 hr
Sep 29, 1:59 AM EDTAreal Flood WarningLWXClarke, Fauquier, Frederick, Loudoun, Rappahannock, Warren and 1 more6 hr
Sep 29, 4:46 AM EDTAreal Flood WarningLWXArlington, Culpeper, Fairfax, Fauquier, King George, Prince William and 7 more6 hr
Sep 29, 5:12 AM EDTAreal Flood WarningLWXFrederick, City of Winchester6 hr
Sep 29, 10:11 AM EDTRiver Flood WatchLWXCulpeper, Fauquier52 hr
Sep 29, 10:11 AM EDTRiver Flood WatchLWXStafford, City of Fredericksburg52 hr
Sep 29, 5:28 PM EDTAreal Flood WarningLWXFauquier, Frederick, Madison, Page, Rappahannock, Shenandoah and 1 more6 hr
Sep 29, 5:55 PM EDTGale WarningLWX4 hr
Sep 29, 5:55 PM EDTSmall Craft AdvisoryLWX30 hr
Sep 29, 9:51 AM EDTRiver Flood WarningLWXBerkeley, Jefferson65 hr
Sep 29, 10:04 AM EDTRiver Flood WatchLWXMorgan64 hr

Nearby

Flash Flood Warnings in Virginia, 2016Flash Flood Warnings in West Virginia, 2016Every flash flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.